Alert archive / Utah / Red Flag Warnings in 2014
Red Flag Warning 12, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at Jun 24, 2014, 1:36 PM MDT for 10 counties in Utah. It took effect at Jun 25, 2014, 12:00 PM MDT. It was in force for 35 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 24, 2014, 1:36 PM MDT (19:36 UTC)
- In effect from
- Jun 25, 2014, 12:00 PM MDT
- Expired
- Jun 26, 2014, 11:00 PM MDT
- In force
- 35 hr
- Issued by
- NWS Salt Lake City, UT
Counties Beaver County, UT, Carbon County, UT, Emery County, UT, Garfield County, UT, Grand County, UT, Iron County, UT, Kane County, UT, San Juan County, UT, Washington County, UT, Wayne County, UT
The radar
The Cedar City radar (KICX), 139 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 7.6 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2893 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
657 WWUS85 KSLC 241936 RFWSLC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 136 PM MDT TUE JUN 24 2014 UTZ497-498-251200- /O.UPG.KSLC.FW.A.0006.140625T1800Z-140627T0500Z/ /O.NEW.KSLC.FW.W.0012.140625T1800Z-140627T0500Z/ MOJAVE DESERT-GRAND STAIRCASE- 136 PM MDT TUE JUN 24 2014 ...RED FLAG WARNING IN EFFECT FROM NOON WEDNESDAY TO 11 PM MDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 497 AND 498... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON WEDNESDAY TO 11 PM MDT THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 497 MOJAVE DESERT AND FIRE WEATHER ZONE 498 GRAND STAIRCASE. * WINDS...SOUTHWEST WINDS AT 15-25 MPH WITH GUSTS OVER 30 MPH. * RELATIVE HUMIDITY...MINIMUM BELOW 10 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW RELATIVE HUMIDITY WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS WHERE FUELS ARE CRITICALLY DRY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ UTZ495-251200- /O.UPG.KSLC.FW.A.0006.140625T1800Z-140627T0500Z/ /O.NEW.KSLC.FW.W.0012.140625T1800Z-140627T0500Z/ COLOR COUNTRY WEST DESERT- 136 PM MDT TUE JUN 24 2014 ...RED FLAG WARNING IN EFFECT FROM NOON WEDNESDAY TO 11 PM MDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 495 BELOW 6500 FEET... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING BELOW 6500 FEET FOR WIND AND LOW RELATIVE HUMIDITY... WHICH IS IN EFFECT FROM NOON WEDNESDAY TO 11 PM MDT THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 495 COLOR COUNTRY WEST DESERT BELOW 6500 FEET. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...LOWERING BELOW 10 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW RELATIVE HUMIDITY WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS WHERE FUELS ARE CRITICALLY DRY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ UTZ489>491-251200- /O.UPG.KSLC.FW.A.0006.140626T1800Z-140627T0500Z/ /O.NEW.KSLC.FW.W.0012.140626T1800Z-140627T0500Z/ SAN RAFAEL SWELL-COLORADO RIVER BASIN-SOUTHEAST UTAH- 136 PM MDT TUE JUN 24 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TO 11 PM MDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 489... 490 AND 491 BELOW 6500 FEET... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING BELOW 6500 FEET FOR WIND AND LOW RELATIVE HUMIDITY... WHICH IS IN EFFECT FROM NOON TO 11 PM MDT THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 489 SAN RAFAEL SWELL BELOW 6500 FEET...FIRE WEATHER ZONE 490 COLORADO RIVER BASIN BELOW 6500 FEET AND FIRE WEATHER ZONE 491 SOUTHEAST UTAH BELOW 6500 FEET. * WINDS...SOUTHWEST 15 TO 20 MPH WITH GUSTS OVER 30 MPH. * RELATIVE HUMIDITY...LOWERING BELOW 10 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW RELATIVE HUMIDITY WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS WHERE FUELS ARE CRITICALLY DRY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ UTZ496-251200- /O.UPG.KSLC.FW.A.0006.140625T1800Z-140627T0500Z/ /O.NEW.KSLC.FW.W.0012.140625T1800Z-140627T0500Z/ COLOR COUNTRY MOUNTAINS- 136 PM MDT TUE JUN 24 2014 ...RED FLAG WARNING IN EFFECT FROM NOON WEDNESDAY TO 11 PM MDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 496 BELOW 8500 FEET... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING BELOW 8500 FEET FOR WIND AND LOW RELATIVE HUMIDITY... WHICH IS IN EFFECT FROM NOON WEDNESDAY TO 11 PM MDT THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 496 COLOR COUNTRY MOUNTAINS BELOW 8500 FEET. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS OVER 25 MPH. * RELATIVE HUMIDITY...LOWERING BELOW 15 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW RELATIVE HUMIDITY WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS WHERE FUELS ARE CRITICALLY DRY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
4 follow-up statements
630 WWUS85 KSLC 250911 RFWSLC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 311 AM MDT WED JUN 25 2014 UTZ497-498-252200- /O.CON.KSLC.FW.W.0012.140625T1800Z-140627T0500Z/ MOJAVE DESERT-GRAND STAIRCASE- 311 AM MDT WED JUN 25 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 11 PM MDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 497 AND 498... * AFFECTED AREA...FIRE WEATHER ZONE 497 MOJAVE DESERT AND FIRE WEATHER ZONE 498 GRAND STAIRCASE. * WINDS...SOUTHWEST WINDS AT 15-25 MPH WITH GUSTS OVER 30 MPH. * RELATIVE HUMIDITY...MINIMUM BELOW 10 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW RELATIVE HUMIDITY WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS WHERE FUELS ARE CRITICALLY DRY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ UTZ495-252200- /O.CON.KSLC.FW.W.0012.140625T1800Z-140627T0500Z/ COLOR COUNTRY WEST DESERT- 311 AM MDT WED JUN 25 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 11 PM MDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 495 BELOW 6500 FEET... * AFFECTED AREA...FIRE WEATHER ZONE 495 COLOR COUNTRY WEST DESERT BELOW 6500 FEET. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...LOWERING BELOW 10 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW RELATIVE HUMIDITY WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS WHERE FUELS ARE CRITICALLY DRY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ UTZ489>491-252200- /O.CON.KSLC.FW.W.0012.140626T1800Z-140627T0500Z/ SAN RAFAEL SWELL-COLORADO RIVER BASIN-SOUTHEAST UTAH- 311 AM MDT WED JUN 25 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 11 PM MDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 489...490 AND 491 BELOW 6500 FEET... * AFFECTED AREA...FIRE WEATHER ZONE 489 SAN RAFAEL SWELL BELOW 6500 FEET...FIRE WEATHER ZONE 490 COLORADO RIVER BASIN BELOW 6500 FEET AND FIRE WEATHER ZONE 491 SOUTHEAST UTAH BELOW 6500 FEET. * WINDS...SOUTHWEST 15 TO 20 MPH WITH GUSTS OVER 30 MPH. * RELATIVE HUMIDITY...LOWERING BELOW 10 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW RELATIVE HUMIDITY WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS WHERE FUELS ARE CRITICALLY DRY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ UTZ496-252200- /O.CON.KSLC.FW.W.0012.140625T1800Z-140627T0500Z/ COLOR COUNTRY MOUNTAINS- 311 AM MDT WED JUN 25 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 11 PM MDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 496 BELOW 8500 FEET... * AFFECTED AREA...FIRE WEATHER ZONE 496 COLOR COUNTRY MOUNTAINS BELOW 8500 FEET. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS OVER 25 MPH. * RELATIVE HUMIDITY...LOWERING BELOW 15 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW RELATIVE HUMIDITY WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS WHERE FUELS ARE CRITICALLY DRY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
363 WWUS85 KSLC 252102 RFWSLC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 302 PM MDT WED JUN 25 2014 UTZ497-498-261200- /O.CON.KSLC.FW.W.0012.000000T0000Z-140627T0500Z/ MOJAVE DESERT-GRAND STAIRCASE- 302 PM MDT WED JUN 25 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM MDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 497 AND 498... * AFFECTED AREA...FIRE WEATHER ZONE 497 MOJAVE DESERT AND FIRE WEATHER ZONE 498 GRAND STAIRCASE. * WINDS...SOUTHWEST WINDS AT 15-25 MPH WITH GUSTS OVER 30 MPH. * RELATIVE HUMIDITY...MINIMUM BELOW 10 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW RELATIVE HUMIDITY WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS WHERE FUELS ARE CRITICALLY DRY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ UTZ495-261200- /O.CON.KSLC.FW.W.0012.000000T0000Z-140627T0500Z/ COLOR COUNTRY WEST DESERT- 302 PM MDT WED JUN 25 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM MDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 495 BELOW 6500 FEET... * AFFECTED AREA...FIRE WEATHER ZONE 495 COLOR COUNTRY WEST DESERT BELOW 6500 FEET. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...LOWERING BELOW 10 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW RELATIVE HUMIDITY WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS WHERE FUELS ARE CRITICALLY DRY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ UTZ489>491-261200- /O.CON.KSLC.FW.W.0012.140626T1800Z-140627T0500Z/ SAN RAFAEL SWELL-COLORADO RIVER BASIN-SOUTHEAST UTAH- 302 PM MDT WED JUN 25 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 11 PM MDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 489...490 AND 491 BELOW 6500 FEET... * AFFECTED AREA...FIRE WEATHER ZONE 489 SAN RAFAEL SWELL BELOW 6500 FEET...FIRE WEATHER ZONE 490 COLORADO RIVER BASIN BELOW 6500 FEET AND FIRE WEATHER ZONE 491 SOUTHEAST UTAH BELOW 6500 FEET. * WINDS...SOUTHWEST 15 TO 20 MPH WITH GUSTS OVER 30 MPH. * RELATIVE HUMIDITY...LOWERING BELOW 10 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW RELATIVE HUMIDITY WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS WHERE FUELS ARE CRITICALLY DRY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ UTZ496-261200- /O.CON.KSLC.FW.W.0012.000000T0000Z-140627T0500Z/ COLOR COUNTRY MOUNTAINS- 302 PM MDT WED JUN 25 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM MDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 496 BELOW 8500 FEET... * AFFECTED AREA...FIRE WEATHER ZONE 496 COLOR COUNTRY MOUNTAINS BELOW 8500 FEET. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS OVER 25 MPH. * RELATIVE HUMIDITY...LOWERING BELOW 15 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW RELATIVE HUMIDITY WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS WHERE FUELS ARE CRITICALLY DRY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
848 WWUS85 KSLC 260854 RFWSLC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 254 AM MDT THU JUN 26 2014 UTZ497-498-262230- /O.CON.KSLC.FW.W.0012.000000T0000Z-140627T0500Z/ MOJAVE DESERT-GRAND STAIRCASE- 254 AM MDT THU JUN 26 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 497 AND 498... * AFFECTED AREA...FIRE WEATHER ZONE 497 MOJAVE DESERT AND FIRE WEATHER ZONE 498 GRAND STAIRCASE. * WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS OF 40 MPH...55 MPH ACROSS SOUTH CENTRAL UTAH. * RELATIVE HUMIDITY...4 TO 10 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW RELATIVE HUMIDITY WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS WHERE FUELS ARE CRITICALLY DRY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ UTZ495-262230- /O.CON.KSLC.FW.W.0012.000000T0000Z-140627T0500Z/ COLOR COUNTRY WEST DESERT- 254 AM MDT THU JUN 26 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 495 BELOW 6500 FEET... * AFFECTED AREA...FIRE WEATHER ZONE 495 COLOR COUNTRY WEST DESERT BELOW 6500 FEET. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS OF 40 MPH. * RELATIVE HUMIDITY...10 TO 15 PERCENT. * DRY MICROBURSTS...AND LIGHTNING WILL BE POSSIBLE THIS AFTERNOON AND EVENING. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW RELATIVE HUMIDITY WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS WHERE FUELS ARE CRITICALLY DRY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ UTZ489>491-262230- /O.CON.KSLC.FW.W.0012.140626T1800Z-140627T0500Z/ SAN RAFAEL SWELL-COLORADO RIVER BASIN-SOUTHEAST UTAH- 254 AM MDT THU JUN 26 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 11 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 489...490 AND 491 BELOW 6500 FEET... * AFFECTED AREA...FIRE WEATHER ZONE 489 SAN RAFAEL SWELL BELOW 6500 FEET...FIRE WEATHER ZONE 490 COLORADO RIVER BASIN BELOW 6500 FEET AND FIRE WEATHER ZONE 491 SOUTHEAST UTAH BELOW 6500 FEET. * WINDS...SOUTHWEST 20 TO 25 MPH WITH GUSTS OVER 35 MPH. * RELATIVE HUMIDITY...6 TO 11 PERCENT. * DRY MICROBURSTS...AND LIGHTNING WILL BE POSSIBLE THIS AFTERNOON AND EVENING. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW RELATIVE HUMIDITY WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS WHERE FUELS ARE CRITICALLY DRY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ UTZ496-262230- /O.CON.KSLC.FW.W.0012.000000T0000Z-140627T0500Z/ COLOR COUNTRY MOUNTAINS- 254 AM MDT THU JUN 26 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 496 BELOW 8500 FEET... * AFFECTED AREA...FIRE WEATHER ZONE 496 COLOR COUNTRY MOUNTAINS BELOW 8500 FEET. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS OVER 55 MPH. * RELATIVE HUMIDITY...10 TO 15 PERCENT. * DRY MICROBURSTS...AND LIGHTNING WILL BE POSSIBLE THIS AFTERNOON AND EVENING. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW RELATIVE HUMIDITY WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS WHERE FUELS ARE CRITICALLY DRY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ ROGOWSKI FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
207 WWUS85 KSLC 262131 RFWSLC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 331 PM MDT THU JUN 26 2014 UTZ497-498-270500- /O.CON.KSLC.FW.W.0012.000000T0000Z-140627T0500Z/ MOJAVE DESERT-GRAND STAIRCASE- 331 PM MDT THU JUN 26 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 497 AND 498... * AFFECTED AREA...FIRE WEATHER ZONE 497 MOJAVE DESERT AND FIRE WEATHER ZONE 498 GRAND STAIRCASE. * WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH ISOLATE GUSTS TO 40 MPH. * RELATIVE HUMIDITY...10 TO 15 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW RELATIVE HUMIDITY WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS WHERE FUELS ARE CRITICALLY DRY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ UTZ489>491-495-270500- /O.CON.KSLC.FW.W.0012.000000T0000Z-140627T0500Z/ SAN RAFAEL SWELL-COLORADO RIVER BASIN-SOUTHEAST UTAH- COLOR COUNTRY WEST DESERT- 331 PM MDT THU JUN 26 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 489...490...491 AND 495 BELOW 6500 FEET... * AFFECTED AREA...FIRE WEATHER ZONE 489 SAN RAFAEL SWELL BELOW 6500 FEET...FIRE WEATHER ZONE 490 COLORADO RIVER BASIN BELOW 6500 FEET...FIRE WEATHER ZONE 491 SOUTHEAST UTAH BELOW 6500 FEET AND FIRE WEATHER ZONE 495 COLOR COUNTRY WEST DESERT BELOW 6500 FEET. * WINDS...SOUTHWEST 20 TO 30 MPH WITH ISOLATED GUSTS TO 40 MPH. * RELATIVE HUMIDITY...10 TO 15 PERCENT. * DRY MICROBURSTS AND LIGHTNING WILL BE POSSIBLE THROUGH THIS EVENING. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW RELATIVE HUMIDITY WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS WHERE FUELS ARE CRITICALLY DRY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ UTZ496-270500- /O.CON.KSLC.FW.W.0012.000000T0000Z-140627T0500Z/ COLOR COUNTRY MOUNTAINS- 331 PM MDT THU JUN 26 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 496 BELOW 8500 FEET... * AFFECTED AREA...FIRE WEATHER ZONE 496 COLOR COUNTRY MOUNTAINS BELOW 8500 FEET. * WINDS...SOUTHWEST 25 TO 35 MPH. * RELATIVE HUMIDITY...10 TO 15 PERCENT. * DRY MICROBURSTS AND LIGHTNING WILL BE POSSIBLE THROUGH THIS EVENING. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW RELATIVE HUMIDITY WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS WHERE FUELS ARE CRITICALLY DRY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Jun 24, 10:36 AM MDT, 3 hours earlier.
Area forecast discussion, Jun 24, 10:36 AM MDT, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1036 AM MDT TUE JUN 24 2014
.SYNOPSIS...HIGH PRESSURE WILL STRENGTHEN ACROSS THE INTERIOR WEST
TODAY. THE NEXT SIGNIFICANT WEATHER DISTURBANCE WILL IMPACT THE
REGION LATE THURSDAY INTO FRIDAY.
&&
.DISCUSSION...CLOUDS ACROSS THE NORTHERN HALF OF THE CWA ARE
INDICATIVE OF THE MID-LEVEL MOISTURE IN PLACE. WITH A DISTURBANCE
FORECAST TO CROSS NORTHERN UTAH THIS AFTERNOON...EXPECT THAT
SIMILAR TO THE PAST FEW DAYS...THUNDERSTORMS WILL DEVELOP ACROSS
NORTHERN UTAH THIS AFTERNOON. WITH DRY LOWER LEVELS...LITTLE
PRECIP WILL MAKE IT TO THE GROUND...AND THE MAIN IMPACT FROM THE
THUNDERSTORMS WILL BE GUSTY WINDS.
SOUTHWESTERLY FLOW WILL DEVELOP AHEAD OF A DISTURBANCE THAT WILL
CROSS THE FORECAST AREA THURSDAY. AS A RESULT...TEMPERATURES WILL
WARM THROUGH TOMORROW...WITH TEMPERATURES TOMORROW AFTERNOON A FEW
DEGREES ABOVE NORMAL.
A COLD FRONT WILL MOVE THROUGH THE STATE THURSDAY BRINGING
THUNDERSTORMS AND COOLER TEMPERATURES. ZONAL FLOW WILL CONTINUE
INTO THE WEEKEND...AND AS A RESULT...TEMPERATURES WILL BE SLOW TO
WARM.
CURRENT FORECAST LOOKS GOOD...NO UPDATES PLANNED.
&&
.AVIATION...OPERATIONAL WEATHER CONCERNS ARE EXPECTED TO REMAIN
MINIMAL AT THE KSLC TERMINAL THROUGH THE VALID TAF PERIOD. SOUTH
WINDS ARE EXPECTED TO PREVAIL UNTIL 20-21Z BEFORE SHIFTING TO THE
NORTHWEST FOR THE REMAINDER OF THE AFTERNOON HOURS.
&&
.FIRE WEATHER...A WEAK DISTURBANCE MOVING ACROSS NORTHWEST UTAH WILL
TEND TO ENHANCE SOUTHWEST WINDS ALOFT ACROSS THE WESTERN VALLEYS THIS
AFTERNOON BUT NOT ANTICIPATING ANY AREAS REACHING RFW CRITERIA. A
LITTLE STRONGER DISTURBANCE WILL CAUSE WINDS TO INCREASE OVER THE
AREA WEDNESDAY. WILL LIKELY BE UPGRADING FIRE WEATHER WATCH TO A RED
FLAG WARNING FOR AREAS WHERE FUELS ARE DRY ACROSS SOUTHWEST UTAH
WEDNESDAY AND AND EXTEND THAT INTO THURSDAY AS A MORE VIGOROUS
TROUGH APPROACHES. ISOLATED HIGH BASED CONVECTION IS EXPECTED OVER
THE NORTHERN MOUNTAINS TODAY WITH GUSTY WINDS THE MAIN CONCERN.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING FOR UTZ489>491.
FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
EVENING FOR UTZ495>498.
WY...NONE.
&&
PUBLIC...HOSENFELD
FIRE WEATHER/AVIATION...STRUTHWOLF
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)Hazardous weather outlook, Jun 24, 5:24 AM MDT, 8 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 524 AM MDT TUE JUN 24 2014 UTZ001>016-019>021-517-518-WYZ021-251230- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 524 AM MDT TUE JUN 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED HIGH-BASED SHOWERS ARE EXPECTED TO DEVELOP AGAIN OVER MAINLY THE HIGH TERRAIN OF NORTHERN UTAH THIS AFTERNOON. THESE WILL LIKELY BE ACCOMPANIED BY BRIEF MICROBURST WINDS WITH GUSTS OVER 40 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE FOR SOUTHERN UTAH ON WEDNESDAY AS DRY CONDITIONS PERSIST AND SOUTHWEST WINDS INCREASE AHEAD OF THE NEXT WEAK WEATHER DISTURBANCE. MORE WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST FOR SOUTHERN UTAH ON THURSDAY. A STORM SYSTEM ARRIVING LATE THURSDAY AFTERNOON WILL PUSH A COLD FRONT INTO NORTHERN UTAH. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER NORTHERN UTAH NEAR THE FRONT...SOME OF WHICH COULD PRODUCE STRONG GUSTY MICROBURST WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
Nearby
Red Flag Warnings in Utah, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.